Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood warning at Nov 16, 2025, 11:33 PM PST for Napa County, California. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 16, 2025, 11:33 PM PST (07:33 UTC)
- Expired
- Nov 17, 2025, 1:21 AM PST
- In force
- 108 min
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Napa County, CA
The radar
The Sacramento radar (KDAX), 75 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 7.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610
WGUS56 KMTR 170733
FFWMTR
CAC055-170830-
/O.NEW.KMTR.FF.W.0004.251117T0733Z-251117T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Francisco CA
1133 PM PST Sun Nov 16 2025
The National Weather Service in San Francisco has issued a
* Flash Flood Warning for...
The Pickett burn area in...
West Central Napa County in northern California...
* Until 1230 AM PST.
* At 1133 PM PST, Doppler radar indicated thunderstorms producing
heavy rain over the Pickett Burn Area. Up to 0.5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly. Rain rates are likely to exceed 0.3" in 15
minutes with flash flooding likely across the Pickett Fire Burn
Scar.
Excessive rainfall over the burn area will result in debris flow
moving through the Simmons Canyon and areas near and between Pickett
Road to Silverado Trail. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Pickett
Burn Area.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the Pickett Burn Area.
* Some locations that will experience flash flooding include...
Mainly rural areas of West Central Napa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Pickett Burn Area. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3864 12248 3864 12247 3861 12248 3861 12252
3860 12252 3860 12253 3861 12253 3861 12254
3860 12254 3860 12257 3861 12257 3862 12254
3864 12255 3864 12253 3865 12253 3865 12252
3864 12252 3864 12251 3865 12251 3865 12248
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RK2 follow-up statements
316
WGUS56 KMTR 170809
FFWMTR
CAC055-170930-
/O.EXT.KMTR.FF.W.0004.000000T0000Z-251117T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Francisco CA
1209 AM PST Mon Nov 17 2025
The National Weather Service in San Francisco has extended the
* Flash Flood Warning for...
The Pickett burn area in...
West Central Napa County in northern California...
* Until 130 AM PST.
* At 1209 AM PST, Doppler radar indicated thunderstorms producing
heavy rain over the Pickett Burn Area. Up to 0.5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly. Rain rates are exceeding 0.3" in 15 minutes with
flash flooding likely across the Pickett Fire Burn Scar.
Excessive rainfall over the burn area will result in debris flow
moving through the Simmons Canyon and areas near and between Pickett
Road to Silverado Trail. The debris flow can consist of rock, mud,
vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding in and around the Pickett Burn Area.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the Pickett Burn Area.
* Some locations that will experience flash flooding include...
Mainly rural areas of West Central Napa County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks...streams...and
ditches in the Pickett Burn Area. Severe debris flows can also be
anticipated across roads. Roads and driveways may be washed away in
places. If you encounter flood waters...climb to safety.
&&
LAT...LON 3864 12248 3864 12247 3861 12248 3861 12252
3860 12252 3860 12253 3861 12253 3861 12254
3860 12254 3860 12257 3861 12257 3862 12254
3864 12255 3864 12253 3865 12253 3865 12252
3864 12252 3864 12251 3865 12251 3865 12248
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Kennedy216
WGUS76 KMTR 170921
FFSMTR
Flash Flood Statement
National Weather Service San Francisco CA
121 AM PST Mon Nov 17 2025
CAC055-170931-
/O.CAN.KMTR.FF.W.0004.000000T0000Z-251117T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Napa CA-
121 AM PST Mon Nov 17 2025
...FLASH FLOOD WARNING FOR THE PICKETT BURN AREA IS CANCELLED FOR
WEST CENTRAL NAPA COUNTY...
The heaviest rain has passed to the east of the Pickett Burn Scar
and rain rates are now below flash flood criteria. Light rain will
continue through mid to late morning. Avoid road closures and follow
guidance from public officials.
&&
LAT...LON 3864 12248 3864 12247 3861 12248 3861 12252
3860 12252 3860 12253 3861 12253 3861 12254
3860 12254 3860 12257 3861 12257 3862 12254
3864 12255 3864 12253 3865 12253 3865 12252
3864 12252 3864 12251 3865 12251 3865 12248
$$
KennedyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 16, 9:54 PM PST, 1 hour 39 minutes earlier. Its key messages:
- Updated at 158 PM PST Sun Nov 16 2025
- A strong cold front with gusty winds and moderate to heavy rain expected overnight. Slight chance of thunderstorms (20-30%) tonight into Monday.
- Drier and cooler weather returns Tuesday-Wednesday.
- Next weather system brings beneficial rain late Wednesday through Thursday.
Area forecast discussion, Nov 16, 9:54 PM PST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
954 PM PST Sun Nov 16 2025
...New UPDATE, MARINE...
.KEY MESSAGES...
Updated at 158 PM PST Sun Nov 16 2025
- A strong cold front with gusty winds and moderate to heavy rain expected
overnight. Slight chance of thunderstorms (20-30%) tonight
into Monday.
- Drier and cooler weather returns Tuesday-Wednesday.
- Next weather system brings beneficial rain late Wednesday
through Thursday.
&&
.UPDATE...
Issued at 942 PM PST Sun Nov 16 2025
The forecast remains on track this evening as we wait for the
strong cold front to begin pushing onshore later tonight.
Prefrontal rainband has been an efficient rain-maker over the
coastal ranges of Sonoma and Marin County thus far, with 0.5-0.75"
over the past 3 hours (~7p-10p PST). The strongest winds
associated with the front coming onshore are expected from 11p-2a
for the North Bay, Bay Area and East Bay. Most locations will see
wind gusts from 30-40mph with isolated gusts up to 50-60mph
possible for higher elevated spots. Similar impacts will spread
south into the South Bay and Central Coast later in the overnight
period and early Monday morning. If travelling through our area
tonight or early tomorrow morning, give yourself extra time and
don't try to drive through any flooded roads. Downed trees,
rock/land slides may also cause some morning commute problems.
&&
.SHORT TERM...
Issued at 158 PM PST Sun Nov 16 2025
(This evening through Monday)
We're in between weather systems this afternoon as the upper level
low from Saturday pushes east and the next system advances from the
west. A cold front will bring gusty winds and moderate to heavy
rain, spreading from north to south tonight. The heaviest rain
should occur between midnight and 4AM, which will be accompanied
with a 20-30% chance of thunderstorms. Any storms that occur may
bring with it heavier pockets of rain, gusty and erratic winds, and
lightning. Rain chances begin to ease towards the morning though
rain will still be occuring during the morning commute before
tapering off later in the day. The North Bay Mountains and Santa
Cruz Mountains look to receive an additional 1-2.5" of rain Sunday
night into Monday while the Santa Lucia Range receives an additional
2-3". For the rest of the Bay Area and Central Coast, totals will
generally range from 0.5-1.25" Sunday night into Monday. With the
thunderstorm chances and the potential NCFR tonight, combined with
already saturated soils, a Marginal Risk of Excessive Rainfall
(level 1 of 4) has been issued for nearly all portions of the
service area. The exception will be for the Santa Lucia where a
Slight Risk of Excessive Rainfall (level 2 of 4) is forecast. The
most likely type of flooding we'll see is nuisance flooding,
especially in poor drainage, low laying, or urban areas. If you
encounter flooding while driving or encounter a road closure due to
flooding, do not attempt to drive through it instead find a
different route.
The last impact not covered yet is wind. Winds will slowly ramp up
this evening, with a quick burst of stronger winds overnight. Peak
wind gusts will generally be around 30-35 mph, with locally higher
gusts possible along the immediate coast, the higher elevations, and
mountain gaps/passes (Altamont Pass region).
&&
.LONG TERM...
Issued at 158 PM PST Sun Nov 16 2025
(Monday night through next Saturday)
Brief upper level ridging builds into the region late Monday/early
Tuesday and holds through most of Wednesday. This will bring a brief
period of cooler and drier weather with high temperatures maxing out
in the upper 50s to low 60s in the valleys and the mid 40s to upper
50s for the higher elevations. Overnight lows will be chilly as
well, with interior Central Coast temperatures dipping into the 30s,
while the rest of the area flirts in the 40s.
Another upper level trough is set to arrive to the west coast,
which will bring renewed chances of beneficial rain to the region.
Amounts generally look to be about 0.25-0.75" for the North Bay
counties, Santa Lucia, and and Santa Cruz mountains. Elsewhere,
amounts range from 0.10-0.40".
&&
.AVIATION...
(06Z TAFS)
Issued at 915 PM PST Sun Nov 16 2025
Currently a mixed bag of MVFR-VFR at the terminals with the cold
front beginning to move ashore. Rain showers will increase in
coverage and intensity as it does so with a couple/few hours of
moderate to heavy rainfall expected at each terminal
tonight/tomorrow morning. Southerly winds will continue to
strengthen and become gusty ahead of and during the cold frontal
passage. Behind the cold front rain showers will remain possible
and winds will slowly veer to become onshore. MVFR conditions will
generally prevail through the TAF period with further reductions
possible in the heaviest rain. There's also a chance for
thunderstorms with this system, but confidence is not high enough
in timing and/or location to include in the TAFs at this time.
Vicinity of SFO...Currently VFR with southerly flow. Light rain
showers will give way to moderate rainfall in the next couple of
hours. The heaviest rainfall will be only a few hours long with post-
frontal rain showers possible through the morning. Southerly winds
will continue to increase up to and through the cold frontal
passage, slowly veering to become westerly behind it. There's a
general chance for thunderstorms in the area, but confidence is not
high enough to include in the TAF.
SFO Bridge Approach...Similar to SFO.
Monterey Bay Terminals...Currently VFR with easterly flow at MRY and
VFR with drainage flow at SNS. Light rain showers will give way to
moderate rainfall in the next few hours. Southerly winds will
increase ahead of and through the cold frontal passage, slowly
veering to become westerly behind it. There's a general chance for
thunderstorms in the area, but confidence is not high enough to
include in the TAF.
&&
.MARINE...
(Tonight through next Saturday)
Issued at 942 PM PST Sun Nov 16 2025
Widespread hazardous marine conditions will prevail through
tomorrow night. Moderate to heavy rainfall is expected through
mid-morning with rain showers expected through the afternoon.
Embedded thunderstorms will be possible, especially during the
cold frontal passage tonight and into tomorrow morning. Southerly
winds will increase to become strong and gusty ahead of and
through the cold frontal passage with isolated gale force gusts
possible. Strong northwesterly winds will develop behind the cold
front, slowly beginning to diminish Tuesday. Seas will build
tonight to become very rough for the inner waters and outer
waters, slowly beginning to abate by Tuesday.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory until 9 PM PST Monday for Mry Bay-Pigeon Pt
to Pt Pinos 0-10 nm-Pt Arena to Pt Reyes 0-10 nm-Pt Pinos
to Pt Piedras Blancas 0-10 nm-Pt Reyes to Pigeon Pt 0-10 nm-
SF Bay N of Bay Bridge.
Small Craft Advisory until 3 AM PST Wednesday for Pt Arena to Pt
Reyes 10-60 NM.
Small Craft Advisory until 3 PM PST Tuesday for Pigeon Pt to Pt
Pinos 10-60 NM.
&&
SHORT TERM...KR
LONG TERM....KR
AVIATION...Sarment
MARINE...Sarment
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayareaIn the hours before
Special weather statement, Nov 16, 10:44 PM PST, 49 minutes before
Special Weather Statement
National Weather Service San Francisco CA
1044 PM PST Sun Nov 16 2025
CAZ502-505-506-170715-
Marin Coastal Range CA-North Bay Interior Valleys CA-Coastal
North Bay Including Point Reyes National Seashore CA-
1044 PM PST Sun Nov 16 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARIN AND SOUTH
CENTRAL SONOMA COUNTIES UNTIL 1115 PM PST...
At 1044 PM PST, Doppler radar was tracking a strong thunderstorm 9
miles west of Point Reyes Station, or 23 miles west of Novato,
moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Petaluma, Novato, Point Reyes Station, Tomales, Dillon Beach,
Inverness and Bodega Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3839 12300 3819 12254 3799 12282 3803 12293
3803 12289 3804 12293 3809 12293 3801 12298
3799 12296 3799 12302 3815 12295 3824 12300
3809 12283 3831 12302
TIME...MOT...LOC 0644Z 211DEG 30KT 3804 12297
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DialHSpecial weather statement, Nov 16, 11:09 PM PST, 24 minutes before
Special Weather Statement
National Weather Service San Francisco CA
1109 PM PST Sun Nov 16 2025
CAZ502-505-506-170745-
Marin Coastal Range CA-North Bay Interior Valleys CA-Coastal
North Bay Including Point Reyes National Seashore CA-
1109 PM PST Sun Nov 16 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARIN...SOUTHWESTERN
NAPA AND SOUTHEASTERN SONOMA COUNTIES UNTIL 1145 PM PST...
At 1109 PM PST, Doppler radar was tracking a strong thunderstorm 7
miles south of Point Reyes Station, or 17 miles southwest of Novato,
moving northeast at 40 mph.
HAZARD...Landspouts, wind gusts up to 40 mph, and half inch size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Petaluma, San Rafael, Novato, Point Reyes Station, San Geronimo,
Lucas Valley-Marinwood, Black Point-Green Point, Lagunitas-Forest
Knolls, Woodacre and Inverness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3803 12293 3803 12289 3805 12291 3804 12293
3814 12290 3809 12283 3816 12289 3836 12283
3816 12235 3816 12241 3811 12249 3808 12248
3793 12274 3798 12281
TIME...MOT...LOC 0709Z 216DEG 33KT 3799 12285
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DialHSpecial weather statement, Nov 16, 11:24 PM PST, 9 minutes before
Special Weather Statement
National Weather Service San Francisco CA
1124 PM PST Sun Nov 16 2025
CAZ502-504>506-170800-
Marin Coastal Range CA-North Bay Interior Mountains CA-North Bay
Interior Valleys CA-Coastal North Bay Including Point Reyes
National Seashore CA-
1124 PM PST Sun Nov 16 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MARIN...SOUTH
CENTRAL NAPA AND SOUTHEASTERN SONOMA COUNTIES UNTIL MIDNIGHT PST...
At 1124 PM PST, Doppler radar was tracking a strong thunderstorm
over Stinson Beach, or 9 miles southwest of San Rafael, moving
northeast at 45 mph.
HAZARD...Landspouts, wind gusts up to 40 mph, and half inch size
hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured objects.
Locations impacted include...
Petaluma, San Rafael, Novato, American Canyon, Mill Valley, San
Anselmo, Larkspur, Sonoma, Fairfax, Black Point-Green Point, Lucas
Valley-Marinwood, Kentfield, San Geronimo, Boyes Hot Springs,
Tamalpais-Homestead Valley, Stinson Beach, Muir Beach, Ross, Santa
Venetia and Woodacre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3793 12274 3836 12255 3816 12219 3816 12241
3811 12249 3802 12250 3799 12245 3797 12251
3795 12247 3794 12248 3794 12249 3795 12254
3784 12256
TIME...MOT...LOC 0724Z 212DEG 37KT 3791 12265
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DialHThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 10:44 PM PST | Special Weather Statement | MTR | Marin | 31 min |
| Nov 16, 10:47 PM PST | Special Marine Warning | MTR | 28 min | |
| Nov 16, 10:57 PM PST | Areal Flood Advisory | MTR | Napa | 79 min |
| Nov 16, 11:09 PM PST | Special Weather Statement | MTR | Marin | 36 min |
| Nov 16, 11:18 PM PST | Special Marine Warning | MTR | 12 min | |
| Nov 16, 11:24 PM PST | Special Weather Statement | MTR | Marin | 36 min |
| Nov 16, 11:35 PM PST | Special Weather Statement | MTR | San Mateo | 25 min |
| Nov 16, 11:45 PM PST | Areal Flood Advisory | MTR | Marin | 3 hr |
| Nov 16, 11:46 PM PST | Special Weather Statement | MTR | Contra Costa | 29 min |
| Nov 16, 11:52 PM PST | Areal Flood Advisory | MTR | City and County of San Francisco, San Mateo | 3 hr |
| Nov 16, 11:52 PM PST | Special Marine Warning | MTR | 23 min | |
| Nov 16, 11:54 PM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa | 4 hr |
| Nov 17, 12:00 AM PST | Special Marine Warning | MTR | 30 min | |
| Nov 17, 12:01 AM PST | Areal Flood Advisory | MTR | San Mateo, Santa Clara, Santa Cruz | 5 hr |
| Nov 17, 12:01 AM PST | Special Weather Statement | MTR | San Mateo | 29 min |
| Nov 17, 12:13 AM PST | Special Marine Warning | MTR | 32 min | |
| Nov 17, 12:19 AM PST | Areal Flood Advisory | MTR | Marin, Napa, Sonoma | 3 hr |
| Nov 17, 12:26 AM PST | Special Weather Statement | MTR | San Mateo | 34 min |
| Nov 17, 12:38 AM PST | Special Weather Statement | MTR | Alameda, Contra Costa | 37 min |
| Nov 17, 12:40 AM PST | Areal Flood Advisory | MTR | Santa Cruz | 6 hr |
| Nov 17, 12:43 AM PST | Areal Flood Advisory | MTR | Alameda | 3 hr |
| Nov 17, 12:46 AM PST | Special Weather Statement | MTR | Santa Cruz | 29 min |
| Nov 17, 1:11 AM PST | Special Weather Statement | MTR | Santa Clara | 34 min |
| Nov 17, 1:26 AM PST | Special Marine Warning | MTR | 34 min | |
| Nov 17, 1:30 AM PST | Special Weather Statement | MTR | Santa Clara, Santa Cruz | 30 min |
| Nov 17, 1:38 AM PST | Special Weather Statement | MTR | Santa Cruz | 37 min |
| Nov 17, 1:41 AM PST | Areal Flood Advisory | MTR | Santa Cruz | 5 hr |
| Nov 17, 2:48 AM PST | Areal Flood Advisory | MTR | Monterey | 5 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.